Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 105, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 4, 2003, 3:18 PM EDT for Lexington County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 4, 2003, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 10 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS52 KCAE 041918
SVRCAE
SCC063-042000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
318 PM EDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 PM EDT.
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RED BANK..MOVING EAST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RED BANK.
LEXINGTON.
OAK GROVE.
SOUTH CONGAREE.
PINERIDGE.
GASTON.
SPRINGDALE.
CAYCE.
LAT...LON 3400 8137 3382 8139 3375 8098 3399 8095
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 4, 2:46 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EDT FRI JUL 4 2003 UPPER RIDGE CONTINUES TO NOSE INTO THE SOUTHEASTERN STATES THROUGH SUNDAY. BIGGEST DIFFERENCE IN MODELS IS SHORT WAVE CROSSING THE REGION SUNDAY. GFS HAS THE SHORT WAVE MOVING INTO THE UPSTATE SUNDAY EVENING THEN CROSSING THE STATE OVERNIGHT SUNDAY. ETA HAS THIS SHORT WAVE FARTHER NORTH IN NC. BOTH MODELS ARE CONSISTENT WITH THEIR SOLUTIONS PAST FEW RUNS. STILL LOOKS LIKE A CHANCE FOR MAINLY DIURNAL CONVECTION TONIGHT INTO SUNDAY. MOISTURE ON THE INCREASE WITH PCP H2O INCREASING TO AROUND 2 INCHES. H7 AND H8 RIDGE LINE WILL KEEP ISOLATED TO CHANCE POPS FOR THIS EVENING. WILL RANGE POPS FROM 50 PERCENT SOUTH TO 30 PERCENT NORTH FOR SATURDAY. THEN 20 TO 30 PERCENT SATURDAY NIGHT. POPS A LITTLE HIGHER SUNDAY.. 50 PERCENT ALL AREAS. EXTENDED DISCUSSION: UPPER TROUGH OVER THE NORTHEASTERN STATES WITH RIDGE OVER FLORIDA INTO THE GULF OF MEX FOR MONDAY. FOR TUE AND WED - UPPER RIDGE DRIFTS WEST AS UPPER TROUGH DROPS DOWN INTO THE MS RIVER VALLEY. UPPER TROUGH CROSSES THE REGION THURSDAY WITH ASSOCIATED COLD FRONT MOVING THROUGH. BY FRIDAY - LOW OVER NEW ENGLAND WITH BIG TROUGH OVER THE EASTERN US. SURFACE COLD FRONT SOUTH OF THE AREA. CHANCE OF PRECIP MONDAY THROUGH THURSDAY THEN DRY FRIDAY. FCSTID = 10 CAE 73 91 73 89 / 10 40 30 50 AGS 70 91 71 89 / 10 50 30 50 SSC 73 91 73 89 / 10 40 30 50 OGB 72 91 72 89 / 10 50 30 50 .CAE... GA...NONE. SC...NONE. LM
Hazardous weather outlook, Jul 4, 5:25 AM EDT, 9 hours 53 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 525 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... RIVER FLOODING CONTINUES ON THE CONGAREE RIVER AT CAROLINA EASTMAN AND THE SALUDA RIVER AT CHAPPELLS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AWP
In the hours before
Local storm report, Jul 4, 3:05 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
305 PM EDT FRI JUL 04 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
215 PM NEW HOLLAND SC 1.50 INCH HAIL
07/04/03 AIKEN REPORTED BY COUNTY DEPUTY
ALONG HWY 39.
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:14 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.